MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM
Model Number DHEA-S
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable elecsys dhea-s assay result for a patient sample tested on a cobas e 801 analytical unit.The initial result was >1000 g/dl.The repeat result was >1000 g/dl.The sample was diluted 1:2, and the result was 1028 g/dl.The sample was diluted 1:4, and the result was 973 g/dl.The sample was repeated on the abbott test, and the result was 479.9 g/dl.The patient¿s concurrent lc-ms (mass spectrometry) result was 3.14 g/ml.No erroneous results were released.The test was repeated as the result did not match the patient's clinical diagnosis.The customer suspects interference.
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The sample material was requested for investigation.
 
Additional Manufacturer Narrative
Investigation of the sample material confirmed a streptavidin interference in the sample, causing the elevated elecsys results compared to the competitor and lc-ms.This is a known interference clearly disclaimed in the method sheet, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS DHEA-S
Common Device Name
DEHYDROEPIANDROSTERONE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24199418
Report Number1823260-2026-00303
Device Sequence Number5430958
Product Code JKC
UDI-Device Identifier04015630940387
UDI-Public04015630940387
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberDHEA-S
Device Catalogue Number07027192190
Device Lot Number85726701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown